Patient comes in for a yearly recheck. He states that he has been doing well since he ran out of his nasal Atrovent that he uses for his chronic nasal drip. This works very well for him and he would like to have more. He uses it once daily and that seems to be sufficient to resolve his trouble. He also has noticed a burning irritated rash on the sides of his face on both sides. He states he uses a Vicks VapoRub on his jaw joint to help with his TMJ and he feels that this has caused this red irritated rash. It does look inflamed and irritated today like he is reacting to the Vicks self that he uses regularly. I did tell him to stop using that and that should however to clear up. He does currently live in a nursing home at Brookdale. He does enjoy it. He states overall his health has been very good. He has been having a little more troubles walking lately but has been getting around okay. He does not have the license so he does state that he is limited on how to access supplies and things but his niece is kind enough to help him with some of these things as well. Otherwise, there is no change.
1. Allergic contact dermatitis versus erotic contact dermatitis from Vicks VapoRub salts.
2. Senile rhinorrhea.
1. At this time, I will refill nasal Atrovent one spray each nostril once to three times daily as needed.
2. I also will give him a hydrocortisone 2.5% ointment to apply to the affected dermatitis rash on his face to resolve this irritation. I did also tell him to stop using the Vicks VapoRub on his face as it does seem to be irritating his skin.
3. We will follow up annually to see how patient is doing.